Alert archive / North Dakota / Wind Chill Advisories in 2013
Wind Chill Advisory 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Jan 12, 2013, 3:15 PM CST for 14 counties in North Dakota; 14 counties in Minnesota. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2013, 3:15 PM CST (21:15 UTC)
- Expired
- Jan 13, 2013, 9:56 AM CST
- In force
- 19 hr
- Issued by
- NWS Grand Forks, ND
All 28 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 45 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.3 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
369 WWUS43 KFGF 122115 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 315 PM CST SAT JAN 12 2013 ...HAZARDOUS WIND CHILLS OVERNIGHT... .WIND GUSTS ACROSS THE NORTHERN RED RIVER VALLEY HAVE DIMINISHED TO BELOW 30 MPH AND BLOWING SNOW IS NO LONGER A HAZARD. THE WINDS WILL CONTINUE TO GRADUALLY DIMINISH...BUT COMBINED WITH VERY COLD TEMPERATURES WILL PRODUCE WIND CHILL VALUES OF 25 TO 40 BELOW ZERO INTO SUNDAY MORNING. MNZ001-004-007-NDZ006>008-014>016-024-026>030-054-131800- /O.CAN.KFGF.WW.Y.0002.000000T0000Z-130112T2200Z/ /O.NEW.KFGF.WC.Y.0002.130112T2115Z-130113T1800Z/ WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...WARREN...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS... DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS... COOPERSTOWN...FINLEY...MAYVILLE...ADAMS 315 PM CST SAT JAN 12 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST SUNDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST SUNDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * TIMING...HAZARDOUS WIND CHILL VALUES WILL CONTINUE INTO SUNDAY MORNING. * WIND CHILL VALUES...25 TO 40 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ MNZ002-003-005-006-008-009-013>017-022>024-027-028-NDZ038-039- 131800- /O.NEW.KFGF.WC.Y.0002.130113T0000Z-130113T1800Z/ NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-BARNES- CASS- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...ROSEAU... BAUDETTE...NEWFOLDEN...RED LAKE...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN... LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE... VALLEY CITY...FARGO 315 PM CST SAT JAN 12 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST SUNDAY. * TIMING...HAZARDOUS WIND CHILLS WILL OCCUR INTO SUNDAY MORNING. * WIND CHILL VALUES...25 TO 40 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ TG
3 follow-up statements
735 WWUS43 KFGF 130517 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1117 PM CST SAT JAN 12 2013 ...HAZARDOUS WIND CHILLS OVERNIGHT... .NORTHWEST WINDS AROUND 10 MPH WILL COMBINE WITH SUB ZERO TEMPERATURES TO PRODUCE WIND CHILLS FROM 25 TO 35 BELOW ZERO TONIGHT. MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030- 038-039-054-131800- /O.CON.KFGF.WC.Y.0002.000000T0000Z-130113T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...ADAMS 1117 PM CST SAT JAN 12 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY. * TIMING...HAZARDOUS WIND CHILLS WILL OCCUR INTO SUNDAY MORNING. * WIND CHILL VALUES...25 TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$
437 WWUS43 KFGF 130909 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 309 AM CST SUN JAN 13 2013 ...HAZARDOUS WIND CHILLS WILL CONTINUE THIS MORNING... .NORTHWEST WINDS 5 TO 10 MPH WILL COMBINE WITH SUB ZERO TEMPERATURES TO PRODUCE WIND CHILLS FROM 25 TO 35 BELOW ZERO THROUGH THIS MORNING. MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030- 038-039-054-131800- /O.CON.KFGF.WC.Y.0002.000000T0000Z-130113T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...ADAMS 309 AM CST SUN JAN 13 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * TIMING...HAZARDOUS WIND CHILLS WILL OCCUR THROUGH THIS MORNING. * WIND CHILL VALUES...25 TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ DK
851 WWUS43 KFGF 131556 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 956 AM CST SUN JAN 13 2013 ...WIND CHILL ADVISORY IS CANCELLED... MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030- 038-039-054-131700- /O.CAN.KFGF.WC.Y.0002.000000T0000Z-130113T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...ADAMS 956 AM CST SUN JAN 13 2013 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES WILL RISE VERY SLOWLY TODAY AND IT WILL REMAIN QUITE CHILLY OUTDOORS. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 12, 3:01 PM CST, 14 minutes earlier.
Area forecast discussion, Jan 12, 3:01 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
301 PM CST SAT JAN 12 2013
.SHORT TERM (TONIGHT-TUESDAY)...WIND CHILLS WILL BE THE MAIN
CONCERN FOR THIS PERIOD. 12Z MODELS IN DECENT AGREEMENT
INITIALLY...BUT DIFFER ON TIMING OF CLIPPER FOR TUESDAY. WILL
FOLLOW A GEM/ECMWF BLEND FOR LATE IN THE PERIOD (SEE PMDHMD).
TONIGHT...WIND GUSTS ACROSS THE NORTHERN VALLEY ARE FINALLY BELOW
30 MPH THIS PAST HOUR...AND WEB-CAMS ARE INDICATING MUCH BETTER
VISIBILITY. WILL BE ABLE TO CANCEL THE WINTER WEATHER ADVISORY.
UPPER TROUGH WILL PASS THROUGH THE REGION OVERNIGHT...WITH
CLEARING FROM WEST TO EAST. EXPECT FLURRIES/SNOW SHOWERS (MINIMAL
ACCUMULATION) WITH LOW CLOUDS (MAINLY ACROSS THE EASTERN FA).
TEMPS WILL BE DEPENDENT ON CLOUD COVER...BUT EXPECT A MAJORITY OF
THE AREA TO CLEAR BY MORNING. WINDS WILL BECOME LIGHTER...BUT
STILL SOME PRESSURE GRADIENT FOR WINDS 5-10 MPH. MIN TEMPS LIKELY
-10F TO -20F...WHICH LEADS TO WIND CHILLS LESS THAN -25F ACROSS
ALL BUT THE EXTREME SOUTHERN FA...AND WILL ISSUE A WIND CHILL
ADVISORY.
SUNDAY-MONDAY NIGHT...COLD AIRMASS WILL REMAIN IN PLACE AND
ANOTHER UPPER TROUGH WILL PASS THROUGH THE AREA ON MONDAY.
FORECASTING CLOUDS NEARLY IMPOSSIBLE...AND IMAGINE THERE WILL BE
TIMES OF CLEARING AND TIMES OF CLOUDS. MIN TEMPS LIKELY MOST
AFFECTED BY ANY CLOUD COVER...BUT KEPT VALUES AS IF THERE WILL BE
CLEAR SKIES (EVEN BRIEF CLEARING WOULD CAUSE TEMPS TO RAPIDLY
FALL). WIND CHILL HAZARDS ARE POSSIBLE AGAIN SUNDAY NIGHT AS
SURFACE RIDGE IS NOT OVER THE REGION UNTIL MONDAY AFTERNOON. WARM
AIR ADVECTION EXPECTED BY TUESDAY MORNING AS SFC HIGH PROPAGATES
TO THE EAST. HOWEVER...WITH SFC HIGH OVERHEAD MONDAY
EVENING...EXPECT A RAPID FALL IN TEMPS BEFORE BECOMING MORE
STEADY. WIND CHILLS WILL LIKELY BE A CONCERN BEFORE TEMPS ARE ABLE
TO WARM ENOUGH.
TUESDAY...CLIPPER WILL BE APPROACHING FROM THE NORTHWEST BRINGING
A WARMER AIRMASS INTO THE REGION. SNOWFALL SHOULD HOLD OFF UNTIL
THE LONG TERM PERIOD (12Z GFS IS LIKELY TOO PROGRESSIVE).
.LONG TERM (TUE NIGHT-SAT)...THE LONG TERM PERIOD IS DOMINATED BY
NORTHWEST FLOW ALOFT. MODELS SEEM PRETTY CONSISTENT IN DEPICTING
SOME LIGHT SNOW CHANCES WITH WEAK PIECES OF ENERGY SLIDING
THROUGH. HOWEVER TIMING THIS FAR OUT IS TOUGH SO WILL GENERALLY
STICK WITH LOW CHANCES TUE NIGHT/WED AND ON FRI/FRI NIGHT. MODELS
SEEM TO SHOW THE WEAK SYSTEM FOR THU NIGHT STAYING TO THE SOUTH
AND WEST OF THE FA. SO THERE SHOULD BE PERIODIC LIGHT SNOW CHANCES
WITH MINIMAL AMOUNTS. TEMPS GENERALLY LOOK TO STAY ON THE COOLER
SIDE OF NORMAL.
&&
.AVIATION...
WIND SPEEDS WILL CONTINUE TO FALL THROUGH THE EARLY EVENING. SHOULD
SEE THE LOW CLOUDS EXIT WITH JUST SOME CIRRUS LINGERING TONIGHT.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO NOON CST SUNDAY
FOR NDZ038-039.
WIND CHILL ADVISORY UNTIL NOON CST SUNDAY FOR NDZ006>008-014>016-
024-026>030-054.
MN...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO NOON CST SUNDAY
FOR MNZ002-003-005-006-008-009-013>017-022>024-027-028.
WIND CHILL ADVISORY UNTIL NOON CST SUNDAY FOR MNZ001-004-007.
&&
TG/GODONHazardous weather outlook, Jan 12, 10:38 AM CST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 1038 AM CST SAT JAN 12 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-131300- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 1038 AM CST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ALTHOUGH THE ACCUMULATING SNOW HAS ENDED...ELEVATED WINDS WILL CONTINUE TO CREATE BLOWING SNOW ACROSS NORTHEAST NORTH DAKOTA AND ADJACENT PORTIONS OF MINNESOTA. VISIBILITY WILL BE ONE HALF MILE OR LESS IN OPEN AREAS INTO THE MID-AFTERNOON HOURS. WIND CHILL VALUES OF 25 TO 35 BELOW ZERO WILL ALSO OCCUR WITHIN THIS AREA. WIND CHILL VALUES OF 20 TO 35 BELOW ZERO ARE EXPECTED ACROSS THE ENTIRE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUS WIND CHILL TEMPERATURES FROM 20 TO 35 BELOW ARE POSSIBLE SUNDAY AND MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TG/DK
In the hours before
Local storm report, Jan 12, 11:06 AM CST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1106 AM CST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM SNOW RED LAKE FALLS 47.89N 96.27W
01/12/2013 M4.0 INCH RED LAKE MN CO-OP OBSERVER
24-HOUR TOTAL.
&&
JAMLocal storm report, Jan 12, 12:32 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1232 PM CST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM BLIZZARD STARKWEATHER 48.45N 98.88W
01/12/2013 RAMSEY ND CO-OP OBSERVER
OBSERVER REPORTED 5 INCHES OF SNOW WITH VISIBILITY UNDER
1/8 MILE AT TIME OF OBSERVATION...WITH SIMILARLY LOW
VISIBILITY AT TIMES LAST EVENING AND OVERNIGHT.
1137 AM BLIZZARD CAVALIER 48.80N 97.62W
01/12/2013 PEMBINA ND AWOS
PEAK WIND OF 39 KTS WITH VISIBILITY REDUCED TO ONE
QUARTER MILE LATE YESTERDAY AFTERNOON THROUGH THE
OVERNIGHT AND EARLY MORNING HOURS.
1137 AM BLIZZARD LANGDON 48.76N 98.37W
01/12/2013 CAVALIER ND AWOS
PEAK WIND OF 42 KTS WITH VISIBILITY REDUCED TO ONE
QUARTER MILE LATE YESTERDAY AFTERNOON INTO THE OVERNIGHT
AND EARLY MORNING TODAY.
1137 AM BLIZZARD CANDO 48.49N 99.20W
01/12/2013 TOWNER ND AWOS
PEAK WIND OF 42 MPH AT CANDO NDAWN SITE WITH VISIBILITY
REDUCED TO ONE QUARTER MILE AT CANDO AWOS WITHIN SNOW
BAND FROM LATE YESTERDAY AFTERNOON THROUGH LATE EVENING.
1137 AM BLIZZARD GRAFTON 48.42N 97.40W
01/12/2013 WALSH ND AWOS
PEAK WIND SPEED OF 35 MPH FROM FOREST RIVER NDAWN SITE
WITH ONE QUARTER MILE VISIBILITIES AT GRAFTON FROM
03Z-06Z OVERNIGHT.
&&
JAMLocal storm report, Jan 12, 12:35 PM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1235 PM CST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM SNOW ARGYLE 48.34N 96.82W
01/12/2013 E3.0 INCH MARSHALL MN CO-OP OBSERVER
24-HOUR TOTAL.
&&
JAMLocal storm report, Jan 12, 2:41 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
241 PM CST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HEAVY SNOW MIDDLE RIVER 48.44N 96.16W
01/12/2013 M7.0 INCH MARSHALL MN TRAINED SPOTTER
STORM TOTAL.
0232 PM SNOW GATZKE 48.42N 95.78W
01/12/2013 E2.0 INCH MARSHALL MN TRAINED SPOTTER
0232 PM SNOW 10 N GRYGLA 48.44N 95.62W
01/12/2013 E3.0 INCH MARSHALL MN TRAINED SPOTTER
STORM TOTAL.
0232 PM SNOW GRYGLA 48.30N 95.62W
01/12/2013 E2.0 INCH MARSHALL MN TRAINED SPOTTER
STORM TOTAL.
0232 PM SNOW BAUDETTE 48.71N 94.59W
01/12/2013 E4.0 INCH LAKE OF THE WOODS MN TRAINED SPOTTER
STORM TOTAL.
0232 PM SNOW WASKISH 48.16N 94.51W
01/12/2013 E2.0 INCH BELTRAMI MN CO-OP OBSERVER
24-HOUR TOTAL.
&&
JMAKOWSKLocal storm report, Jan 12, 3:04 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
304 PM CST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW GRAND FORKS 47.92N 97.07W
01/12/2013 E2.4 INCH GRAND FORKS ND OFFICIAL NWS OBS
0701 AM HEAVY SNOW LANKIN 48.31N 97.92W
01/12/2013 E5.0 INCH WALSH ND CO-OP OBSERVER
0701 AM HEAVY SNOW PARK RIVER 48.39N 97.74W
01/12/2013 M4.5 INCH WALSH ND CO-OP OBSERVER
0701 AM SNOW MOORHEAD 46.86N 96.76W
01/12/2013 M1.5 INCH CLAY MN CO-OP OBSERVER
AS OF 630AM... STILL SNOWING LIGHTLY.
0716 AM SNOW HAVANA 45.95N 97.62W
01/12/2013 M1.8 INCH SARGENT ND CO-OP OBSERVER
0720 AM SNOW HAVANA 45.95N 97.62W
01/12/2013 M1.8 INCH SARGENT ND CO-OP OBSERVER
24-HOUR TOTAL.
0800 AM SNOW 7 NW WARREN 48.27N 96.88W
01/12/2013 M2.8 INCH MARSHALL MN COCORAHS
0800 AM SNOW LAKE PARK 46.88N 96.10W
01/12/2013 M1.8 INCH BECKER MN TRAINED SPOTTER
0800 AM BLIZZARD STARKWEATHER 48.45N 98.88W
01/12/2013 RAMSEY ND CO-OP OBSERVER
OBSERVER REPORTED 5 INCHES OF SNOW WITH VISIBILITY UNDER
1/8 MILE AT TIME OF OBSERVATION...WITH SIMILARLY LOW
VISIBILITY AT TIMES LAST EVENING AND OVERNIGHT.
0819 AM HEAVY SNOW STARKWEATHER 48.45N 98.88W
01/12/2013 M5.0 INCH RAMSEY ND CO-OP OBSERVER
24-HOUR TOTAL. ESTIMATED CURRENT VISIBILITY BETWEEN 1/8
AND 1/16 MILE DUE TO BLOWING SNOW.
0826 AM SNOW GREENBUSH 48.70N 96.18W
01/12/2013 M4.0 INCH ROSEAU MN CO-OP OBSERVER
24-HOUR TOTAL.
0832 AM SNOW WARROAD 48.91N 95.32W
01/12/2013 M3.0 INCH ROSEAU MN CO-OP OBSERVER
24-HOUR TOTAL.
0832 AM HEAVY SNOW MICHIGAN 48.03N 98.12W
01/12/2013 M6.0 INCH NELSON ND CO-OP OBSERVER
24-HOUR TOTAL. LIGHT SNOW CURRENTLY FALLING.
0832 AM SNOW SEBEKA 46.63N 95.09W
01/12/2013 M1.5 INCH WADENA MN CO-OP OBSERVER
24-HOUR TOTAL.
0832 AM HEAVY SNOW PEMBINA 48.97N 97.25W
01/12/2013 M7.0 INCH PEMBINA ND CO-OP OBSERVER
24-HOUR TOTAL.
1003 AM HEAVY SNOW 6 SE PENN 48.16N 99.00W
01/12/2013 M6.0 INCH RAMSEY ND CO-OP OBSERVER
24-HOUR TOTAL.
1003 AM SNOW 5 NE SARLES 49.00N 98.92W
01/12/2013 E3.0 INCH CAVALIER ND CO-OP OBSERVER
24-HOUR TOTAL.
1016 AM SNOW LANCASTER 48.86N 96.80W
01/12/2013 M3.2 INCH KITTSON MN CO-OP OBSERVER
24-HOUR TOTAL.
1105 AM SNOW RED LAKE FALLS 47.89N 96.27W
01/12/2013 M4.0 INCH RED LAKE MN CO-OP OBSERVER
24-HOUR TOTAL.
1130 AM SNOW ARGYLE 48.34N 96.82W
01/12/2013 E3.0 INCH MARSHALL MN CO-OP OBSERVER
24-HOUR TOTAL.
1137 AM BLIZZARD CAVALIER 48.80N 97.62W
01/12/2013 PEMBINA ND AWOS
PEAK WIND OF 39 KTS WITH VISIBILITY REDUCED TO ONE
QUARTER MILE LATE YESTERDAY AFTERNOON THROUGH THE
OVERNIGHT AND EARLY MORNING HOURS.
1137 AM BLIZZARD CANDO 48.49N 99.20W
01/12/2013 TOWNER ND AWOS
PEAK WIND OF 42 MPH AT CANDO NDAWN SITE WITH VISIBILITY
REDUCED TO ONE QUARTER MILE AT CANDO AWOS WITHIN SNOW
BAND FROM LATE YESTERDAY AFTERNOON THROUGH LATE EVENING.
1137 AM BLIZZARD GRAFTON 48.42N 97.40W
01/12/2013 WALSH ND AWOS
PEAK WIND SPEED OF 35 MPH FROM FOREST RIVER NDAWN SITE
WITH ONE QUARTER MILE VISIBILITIES AT GRAFTON FROM
03Z-06Z OVERNIGHT.
1137 AM BLIZZARD LANGDON 48.76N 98.37W
01/12/2013 CAVALIER ND AWOS
PEAK WIND OF 42 KTS WITH VISIBILITY REDUCED TO ONE
QUARTER MILE LATE YESTERDAY AFTERNOON INTO THE OVERNIGHT
AND EARLY MORNING TODAY.
0232 PM SNOW BAUDETTE 48.71N 94.59W
01/12/2013 E4.0 INCH LAKE OF THE WOODS MN TRAINED SPOTTER
STORM TOTAL.
0232 PM SNOW GRYGLA 48.30N 95.62W
01/12/2013 E2.0 INCH MARSHALL MN TRAINED SPOTTER
STORM TOTAL.
0232 PM SNOW 10 N GRYGLA 48.44N 95.62W
01/12/2013 E3.0 INCH MARSHALL MN TRAINED SPOTTER
STORM TOTAL.
0232 PM SNOW GATZKE 48.42N 95.78W
01/12/2013 E2.0 INCH MARSHALL MN TRAINED SPOTTER
0232 PM HEAVY SNOW MIDDLE RIVER 48.44N 96.16W
01/12/2013 M7.0 INCH MARSHALL MN TRAINED SPOTTER
STORM TOTAL.
0232 PM SNOW WASKISH 48.16N 94.51W
01/12/2013 E2.0 INCH BELTRAMI MN CO-OP OBSERVER
24-HOUR TOTAL.
&&
JAMLocal storm report, Jan 12, 3:13 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
313 PM CST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW CAVALIER 48.80N 97.62W
01/12/2013 M6.0 INCH PEMBINA ND CO-OP OBSERVER
24-HOUR TOTAL.
&&
JAMThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 10:33 AM CST | Winter Weather Advisory | FGF | Benson, Cavalier, Eddy, Grand Forks, Griggs, Nelson and 6 more | 5 hr |
Nearby
Wind Chill Advisories in North Dakota, 2013Wind Chill Advisories in Minnesota, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.